Bluelight

Thread: Heroin related sores from IV use?

Results 1 to 10 of 10
  1. Collapse Details
    Heroin related sores from IV use? 
    #1
    A friend called me today, He's telling me that he is developing sores all around his stomach, back, legs and face.

    Could this be from IV heroin use?
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Are the sores very painful, puss filled, swollen, and have they grown over time? If so he COULD have a staph skin infection, or worse a staph blood infection (especially as the sores all over the place from the sounds of it). These can result from IV drug use.

    How long has he had these? Do you know if he uses sterile needles and if he cleans his skin with alcohol before and after injecting?

    If not, and if the sores have been around for a while, I suggest he see a dr as if it IS a staph infection there could be scarring and regardless he will need antibiotics to treat it.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelight Crew
    Join Date
    Jun 2002
    Location
    .au
    Posts
    1,774
    Yeah this could be fairly serious. I'd get off to see the doc about this one.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    They are itchy and puss filled. I'm guessing you got this one right kitty. I'll let him know to get to the doctor asap.

    Also, Is it contagious in any way?

    Thanks for the replies. Its much appreciated.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Bluelighter superbabydoc's Avatar
    Join Date
    Jan 2001
    Location
    Melb. Australia
    Posts
    4,454
    Staph skin infections can be contagious. See http://www.dermnetnz.org/dna.drugs/ivusers.html
    http://www.dermnetnz.org/dna.impetigo/staph.html

    Your friend should try not to interfere with the sores at all, and if he does, he should wash his hands with antibacterial wash afterwards to prevent spread.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Thanks for the reply babydoc.

    He does have diabetes, And is also a IV heroin user. Which from what I've been reading can both be causes for staph infections.

    I'll urge him to get to his gp asap. And hopefully he wont be stubborn.

    Again, Thanks for the replies.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Bluelighter superbabydoc's Avatar
    Join Date
    Jan 2001
    Location
    Melb. Australia
    Posts
    4,454
    The fact your friend also has diabetes complicates things further. Diabetes impairs normal wound healing, so the sooner he sees a GP the better.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Needle
    Possible... Endocarditis

    Which leads to the development of abccess's. In my experinces abccess's tend to form near the injection site. Abccess are painful and puss filled.

    Do you know where he injects?
    How long after an injection did the sores appear?
    How long have the sores been there?

    Also many of times I have injected a substance and mainly because of unhealthy preparation, I develop a rash sore mainly in the area of injection. This tends to dissipate in 1 hour and return to normal.

    One last thing, alot of IV users I have known especially (IV heroin users) develop sores on there face and body, mainly because of the unhealthy lifestyle they are leading. They tend to pick at them and such until they are irritated and look disgusting.

    There are many possibilities as to what is ailing your friend, the only definite answer I can give you is seek medical attention immediately.

    Good luck
    Reply With Quote
     

  9. Collapse Details
    Skin ulcers 
    #9
    I have been injecting heroin into my bottom and thighs for a few years now as my veins have collapsed and it is now very difficult to find one. I recently developed 3 sores on my left leg which started off as water filled blisters (2 large, 1 small). They burst, the top layer of skin seems to have died and now they are like open wounds with some pus coming from them. They aren't deep and are not like pus-filled abcesses I've had in the past from missing a hit in a vein. I don't even think I injected in the exact spots where they appeared recently. Please can anyone give me some advice? I don't want to go to my doctor. Would buying Amoxicillin tablets help as it seems I can get them online? Thanks.
    Reply With Quote
     

  10. Collapse Details
     
    #10
    I had a friend that was using tar and he wasn't a HARDCORE junkie, but the usual suspects as far as junky lifestyle mishaps... Anyway, He developed a baldspot on the side of his head. Not like male pattern baldness, but like a missing hair patch.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •